Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Goodland, KS

April 15, 2016Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 15, 2016, 4:40 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2016, 4:40 PM MDT (22:40 UTC)
Expired
Apr 15, 2016, 5:30 PM MDT
In force
50 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 4:41 PM MDTHAIL 1.755 Ene Kit Carson, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 1:51 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS53 KGLD 152240
SVRGLD
COC017-063-152330-
/O.NEW.KGLD.SV.W.0012.160415T2240Z-160415T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
440 PM MDT FRI APR 15 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
  NORTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 530 PM MDT

* AT 439 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF KIT CARSON...OR 17 MILES WEST OF CHEYENNE WELLS...MOVING NORTH AT
  35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN
  EAST CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3876 10259 3881 10281 3916 10270 3909 10241
TIME...MOT...LOC 2239Z 194DEG 29KT 3886 10268 

HAIL...1.25IN
WIND...60MPH
 
$$

JN
4 follow-up statements
422 
WWUS53 KGLD 152248
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT FRI APR 15 2016

COC017-063-152330-
/O.CON.KGLD.SV.W.0012.000000T0000Z-160415T2330Z/
KIT CARSON CO-CHEYENNE CO-
448 PM MDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN
EAST CENTRAL COLORADO...

AT 448 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF KIT CARSON...OR 17 MILES WEST OF CHEYENNE WELLS...MOVING NORTH AT 30
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST
CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3877 10258 3884 10279 3916 10270 3909 10241
TIME...MOT...LOC 2248Z 195DEG 24KT 3890 10266 

HAIL...1.75IN
WIND...60MPH
 
$$

JRM
794 
WWUS53 KGLD 152301
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT FRI APR 15 2016

COC017-063-152330-
/O.CON.KGLD.SV.W.0012.000000T0000Z-160415T2330Z/
KIT CARSON CO-CHEYENNE CO-
501 PM MDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN
EAST CENTRAL COLORADO...

AT 501 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF CHEYENNE WELLS...MOVING NORTHEAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST
CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3879 10257 3890 10274 3916 10270 3909 10241
TIME...MOT...LOC 2301Z 211DEG 26KT 3896 10257 

HAIL...2.00IN
WIND...60MPH
 
$$

JRM
240 
WWUS53 KGLD 152311
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
511 PM MDT FRI APR 15 2016

COC017-063-152330-
/O.CON.KGLD.SV.W.0012.000000T0000Z-160415T2330Z/
KIT CARSON CO-CHEYENNE CO-
511 PM MDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN
EAST CENTRAL COLORADO...

AT 511 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF CHEYENNE WELLS...MOVING NORTHEAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST
CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3886 10253 3893 10271 3916 10270 3909 10241
TIME...MOT...LOC 2311Z 208DEG 24KT 3901 10254 

HAIL...2.00IN
WIND...60MPH
 
$$

JRM
688 
WWUS53 KGLD 152319
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT FRI APR 15 2016

COC017-063-152330-
/O.CON.KGLD.SV.W.0012.000000T0000Z-160415T2330Z/
KIT CARSON CO-CHEYENNE CO-
519 PM MDT FRI APR 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTH CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN
EAST CENTRAL COLORADO...

AT 519 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST
OF CHEYENNE WELLS...MOVING NORTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL KIT CARSON AND NORTH CENTRAL CHEYENNE COUNTIES IN EAST
CENTRAL COLORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3890 10252 3898 10269 3915 10269 3909 10241
TIME...MOT...LOC 2319Z 205DEG 20KT 3904 10253 

HAIL...1.75IN
WIND...60MPH
 
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:42 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 15, 2:42 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
242 PM MDT FRI APR 15 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 205 PM MDT FRI APR 15 2016

SEVERE THUNDERSTORM WATCH 090 IN EFFECT THROUGH 02Z SATURDAY...NEW
ZONES HAVE BEEN ISSUED FOR TONIGHT

A VERY SLOW MOVING LOW PRESSURE SYSTEM WILL INFLUENCE THE REGION
OVER THE NEXT SEVERAL DAYS. OMEGA BLOCK PATTERN OVER THE EASTERN US
WILL KEEP THE SYSTEM FROM MOVING OUT OF THE PLAINS THROUGH AT LEAST
MONDAY. TODAY AND TONIGHT...THUNDERSTORMS WILL FORM THIS AFTERNOON
ALONG A FRONTAL BOUNDARY THAT PRECEDES THE MAIN SYSTEM. STORM MOTION
ALONG THE LINE WILL BE IN THE 30 TO 40KT RANGE HOWEVER TRAINING IS
POSSIBLE DUE TO SLOW BOUNDARY MOVEMENT. CAPE VALUES PEAK AROUND 20Z
AT 1200 TO 2000 J/KG IN EASTERN COLORADO AND WESTERN KANSAS WITH 0
TO 6KM SHEAR IN THE 35 TO 40KT RANGE DURING THIS TIME. MUCH OF THE
SEVERE RISK WILL BE IN THE LATE AFTERNOON TO EARLY EVENING AND WILL
CONSIST OF HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES CANNOT BE
RULED OUT. THE 0 TO 1KM SHEAR IS AROUND 15KT DURING THIS TIME FRAME.
THE FRONT WILL NOT MOVE VERY FAR EASTWARD UNTIL THE MAIN SYSTEM
OVERTAKES IT AND DOMINATES THE WEATHER PATTERN GOING FORWARD INTO
THE OVERNIGHT HOURS. SATURDAY...WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE ACROSS THE REGION AS SEVERAL H7 SHORTWAVE
TROUGHS ROTATE AROUND A LARGE AND SLOW MOVING AREA OF LOW PRESSURE
SITUATED OVER SOUTHERN COLORADO. AREAS OF MODERATE TO HEAVY RAIN ARE
LIKELY THROUGH THE DAY ON SATURDAY WITH RAINFALL TOTALS EXPECTED TO
BE IN THE 3 TO 6 INCH RANGE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 237 PM MDT FRI APR 15 2016

THE UPPER LOW OVER THE 4-CORNERS AREA SATURDAY NIGHT WILL SHIFT
NORTH INTO WESTERN COLORADO SUNDAY AND THEN INTO SOUTHWEST WYOMING
MONDAY.  A COLD FRONT WILL DIVE SOUTH INTO EASTERN COLORADO SATURDAY
EVENING AND ACROSS THE REST OF THE FA THROUGH SUNDAY. SURFACE HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT SUNDAY NIGHT
AND MONDAY.

THE RAIN/SNOW LINE WILL FLUCTUATE BACK AND FORTH ACROSS EASTERN
COLORADO INTO NORTHWEST KANSAS SATURDAY NIGHT THROUGH MONDAY NIGHT.
AT TIMES PRECIPITATION WILL BE ALL SNOW ACROSS EASTERN COLORADO
AND ESPECIALLY YUMA COUNTY WHERE TEMPERATURES WILL BE MOST
CONDUCIVE TO SNOW. THE GFS AND NAM ARE BOTH INDICATING A DRY
SLOT MOVING UP THROUGH THE WESTERN PORTION OF THE FA SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT. DUE TO THIS NEW FEATURE, CONFIDENCE
IS LOWER WITH PRECIPITATION DURING THOSE TIMES. CONSEQUENTLY POPS
WILL BE LOWERED SOME. PERIODS OF RAIN SHOWERS WITH ISOLATED
THUNDERSTORMS ARE STILL EXPECTED OVER THE FA. SNOWFALL AMOUNTS
WILL STILL RANGE FROM A FEW TENTHS OVER SOUTHERN AREAS OF EASTERN
COLORADO TO AS MUCH AS 3 INCHES OVER NORTHWEST YUMA COUNTY. SINCE
THIS SNOW SHOULD COME TWO SEPARATE NIGHTS WITH PERIODS OF RAIN
AND SNOW BETWEEN, THERE SHOULD BE LOTS OF MELTING AND SETTLING.
WIND SPEEDS SHOULD GENERALLY RANGE FROM 15 TO 25 MPH AND WITH LOW
AMOUNTS OF WET AND MELTING SNOW DO NOT ANTICIPATE THAT ANY
HIGHLIGHTS WILL BE NEEDED.

MAX TEMPERATURES SHOULD RANGE FROM THE 40S TO THE MID 50S FROM
WEST TO EAST SUNDAY AND MONDAY. MIN TEMPERATURES SATURDAY NIGHT
SHOULD RANGE FROM THE MID 30S IN THE WEST TO AROUND 50 IN THE
EAST. MIN TEMPERATURES SUNDAY NIGHT SHOULD RANGE FROM THE MID 30S
TO THE LOWER 40S.

IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...THE UPPER LOW OVER
WYOMING WILL MOVE INTO THE NEBRASKA PANHANDLE TUESDAY AND CENTRAL
NEBRASKA TUESDAY NIGHT/WEDNESDAY. THE UPPER LOW WILL SHIFT EAST
WEDNESDAY NIGHT/THURSDAY AS A RIDGE MOVES INTO THE ROCKIES. THE
RIDGE WILL MOVE INTO THE PLAINS THURSDAY NIGHT/FRIDAY. THE SURFACE
HIGH WILL CONTINUE OVER THE AREA WITH A SURFACE LOW IN NEBRASKA.  A
TROUGH WILL EXTEND SOUTHWEST FROM THE LOW INTO NORTHEAST COLORADO
TUESDAY NIGHT.  THIS TROUGH WILL SHIFT EAST WEDNESDAY FOLLOWED BY
HIGH PRESSURE THURSDAY/FRIDAY.

THE UPPER LOW WILL CONTINUE TO BRING A CHANCE OF SHOWERS THROUGH
WEDNESDAY NIGHT WITH POPS DECREASING TOWARD WEDNESDAY NIGHT. SUBSIDENCE
AND RESULTING NIL POPS HAVE BEEN INCLUDED FOR THURSDAY AND FRIDAY
AS THE RIDGE MOVES INTO THE REGION.

MIN TEMPERATURES WILL RANGE FROM THE MID 30S TO THE LOWER 40S THROUGH
TUESDAY NIGHT. READINGS IN THE LOWER TO MID 40S ARE EXPECTED
WEDNESDAY AND THURSDAY NIGHTS.

MAX TEMPERATURES WILL GO THROUGH A WARMING TREND WITH MID 50S TO LOWER
60S TUESDAY AND UPPER 70S EXPECTED FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1132 AM MDT FRI APR 15 2016

VFR TO IFR CONDITIONS FORECAST FOR THE TAFS. MAIN ISSUES ARE STORM
TIMING AND HOW LOW VISIBILITIES WILL GO IN THE HEAVY RAINFALL.
CURRENTLY THINKING THE STORMS WILL INITIALLY FIRE WEST OF KGLD
THEN MOVE OVER THE SITE AROUND MID AFTERNOON. LARGE HAIL AND
DAMAGING WINDS WILL BE A THREAT WITH ANY STORMS THAT DEVELOP.
THE STORMS MAY REPEATEDLY TRACK OVER THE SAME LOCATION DURING THE
AFTERNOON AS STORM COVERAGE SLOWLY EXPANDS TO THE EAST.  STORMS
SHOULD ARRIVE AT KMCK LATE IN THE AFTERNOON. DAMAGING WINDS AND
LARGE HAIL CONTINUE TO BE A THREAT WITH ANY STORMS.

THE WIND AND HAIL THREAT CONTINUE INTO THE EARLY EVENING HOURS.
DID NOT PLACE A MENTION OF HAIL IN THE TAF SINCE AM NOT EXPECTING
IT TO BE A PREVAILING CONDITION. CEILINGS WILL ALSO LOWER DURING
THE EVENING...WITH IFR CEILINGS EXPECTED DURING THE OVERNIGHT
HOURS FOR BOTH SITES.

TORNADO DEVELOPMENT IS ALSO POSSIBLE. THIS WILL MAINLY BE A THREAT
FOR KGLD. TORNADOES WILL BE POSSIBLE WELL INTO THE EVENING.

AFTER TONIGHT THUNDERSTORMS TRANSITION MORE TO SHOWERS WITH
ISOLATED THUNDERSTORMS TOMORROW MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...TL
LONG TERM...FS
AVIATION...JTL
Hazardous weather outlook, Apr 15, 11:09 AM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1109 AM MDT FRI APR 15 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161715-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1109 AM MDT FRI APR 15 2016 /1209 PM CDT FRI APR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING...PRIMARILY WEST OF HIGHWAY 83. LARGE HAIL
TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH AND A
COUPLE TORNADOES ARE POSSIBLE.

WIDESPREAD THUNDERSTORMS PRODUCING HEAVY RAINFALL AND TRAINING
OVER THE SAME LOCATIONS MAY PRODUCE A FLASH FLOODING THREAT THIS
EVENING INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF
THE REGION INTO SUNDAY. RUNOFF FROM THUNDERSTORMS WILL CAUSE
FLOODING
OF LOW LYING AREAS AND DRY CREEK BEDS. RIVER FLOODING WILL ALSO BE
POSSIBLE
FOR LOCATIONS THAT RECEIVE SEVERAL PERIODS OF HEAVY RAIN.

SNOW WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING ACROSS
YUMA COUNTY COLORADO. A SHARP CUTOFF BETWEEN LITTLE TO NO SNOW AND
HEAVY SNOW ACCUMULATIONS IS ANTICIPATED OVER NORTHEAST COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Apr 15, 2:24 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MDT FRI APR 15 2016

COZ092-152115-
CHEYENNE COUNTY CO-
224 PM MDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 315 PM MDT...

AT 220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO 4 MILES NORTH OF SWEETWATER
RESERVOIR...OR 24 MILES NORTH OF LAMAR... MOVING NORTHEAST AT 30MPH.
IF THIS STORM MAINTAINS ITS STRENGTH AND SPEED...IT WILL
IMPACT SOUTHERN PORTIONS OF CHEYENNE COUNTY AFTER 3 PM MDT.

BE ALERT OF THIS RAPIDLY CHANGING SITUATION IN CASE ANY WARNINGS
ARE NEEDED.

LAT...LON 3874 10275 3871 10226 3861 10234 3862 10280
TIME...MOT...LOC 2023Z 213DEG 26KT 3843 10278

JRM
Local storm report, Apr 15, 3:31 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             5 S KIT CARSON          38.69N 102.80W
04/15/2016  M1.00 INCH       CHEYENNE           CO   TRAINED SPOTTER

&&

JN
Local storm report, Apr 15, 3:34 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             5 S KIT CARSON          38.69N 102.80W
04/15/2016  M1.00 INCH       CHEYENNE           CO   TRAINED SPOTTER

&&

JN
Local storm report, Apr 15, 3:37 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
337 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BURLINGTON              39.31N 102.27W
04/15/2016  E0.25 INCH       KIT CARSON         CO   PUBLIC

            EXIT 437...INTERSTATE 70

&&

JN
Local storm report, Apr 15, 4:22 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
422 PM MDT FRI APR 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     FLASH FLOOD      9 NNE KIT CARSON        38.88N 102.73W
04/15/2016                   CHEYENNE           CO   CO-OP OBSERVER

            REPORT OF CREEK RUNNING GOOD WITH RUN OFF CROSS THE
            ROADS.

&&

BWARREN
Special weather statement, Apr 15, 4:31 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT FRI APR 15 2016

COZ090-KSZ001-NEZ079-152315-
YUMA COUNTY CO-CHEYENNE KS-DUNDY NE-
431 PM MDT FRI APR 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN
KANSAS AND WESTERN DUNDY COUNTIES IN SOUTHWESTERN NEBRASKA UNTIL 515
PM MDT/615 PM CDT/...

AT 430 PM MDT/530 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHWEST OF HAIGLER...OR 11 MILES EAST OF WRAY...
MOVING NORTH AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAIGLER AND LAIRD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT/1000
PM CDT/ FOR NORTHEASTERN COLORADO...NORTHWESTERN KANSAS...AND
SOUTHWESTERN NEBRASKA.

LAT...LON 4029 10173 3997 10194 4001 10215 4030 10208
TIME...MOT...LOC 2230Z 201DEG 37KT 4005 10201

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:24 PM MDTSpecial Weather StatementGLDCheyenne51 min
Apr 15, 2:49 PM MDTSevere Thunderstorm WarningGLDCheyenne41 min
Apr 15, 3:01 PM MDTSevere Thunderstorm WarningGLDCheyenne44 min
Apr 15, 3:05 PM MDTSevere Thunderstorm WarningGLDKit Carson25 min
Apr 15, 3:21 PM MDTTornado WarningGLDCheyenne24 min
Apr 15, 3:28 PM MDTSevere Thunderstorm WarningGLDKit Carson17 min
Apr 15, 3:40 PM MDTSevere Thunderstorm WarningGLDYuma24 min
Apr 15, 3:43 PM MDTSevere Thunderstorm WarningGLDCheyenne32 min
Apr 15, 3:50 PM MDTSevere Thunderstorm WarningGLDKit Carson40 min
Apr 15, 4:01 PM MDTFlash Flood WarningGLDCheyenne3 hr
Apr 15, 4:08 PM MDTSevere Thunderstorm WarningGLDCheyenne37 min
Apr 15, 4:16 PM MDTFlash Flood WarningGLDCheyenne, Kit Carson3 hr
Apr 15, 4:25 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson50 min
Apr 15, 4:26 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson49 min
Apr 15, 4:38 PM MDTSevere Thunderstorm WarningGLDYuma19 min
Apr 15, 4:41 PM MDTTornado WarningGLDKit Carson34 min
Apr 15, 5:04 PM MDTTornado WarningGLDKit Carson26 min
Apr 15, 5:25 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma50 min
Apr 15, 5:29 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson46 min
Apr 15, 5:43 PM MDTSpecial Weather StatementGLDCheyenne17 min
Apr 15, 5:55 PM MDTSevere Thunderstorm WarningGLDYuma50 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.